4:19 pm - 07/13/2018

more breakthrough bleeding issues

I don't know what is wrong with me. For months I have had break through bleeding a week or so before my actual withdrawal bleeding(I'm on BC pill). I've been to the doctor several times and have had it changed I don't know how many times. I think this is my third kind so far. The doctor said, give it a month and if it happens again, then they need to do an ultrasound to see if there is something else going on. I was really hoping this would work, but on the Friday of my second pill week, there was a little breakthrough bleeding, which is sooner than it has been. Usually it is a Sunday or Saturday when I get breakthrough bleeding, so I emailed the doctor again and said it started again, and earlier. Waited until I was done with the active pills and still no sign of it lighting up. Breakthrough bleeding on and off up until my in active week, then had weird cramps at the end of my last active week and didn't really start withdrawal bleeding until today/late last night.

Long story short, doctor wants me to go in for an ultrasound to see if there is an underlying issue to this and if not, need to change to a different type of birth control. None of these outcomes sounds good, I was fine with the pill up until this all started happening, but I guess it's better to find out than not to. Ugh.

This is more of me just complaining about this than anything. But does anyone have any words of wisdom or comforting thoughts to help?
archangelbeth 14th-Jul-2018 05:21 am (UTC)
Might be a Very Stubborn Hormonal Cycle that's got enough rise-and-fall, despite the pills, to trigger bleeds with the uterus. Some people seem to just have that. (My kid, in particular, who was on a 3-month-on, 1-week-off pill, and kept having monthly bleeds. Whereupon they finally decided to just not take the pill (it's only for bleed control) and see what happened, and their uterus decided to be spotty and sad for the past couple months and is only now wrapping up a true bleed. Which will hopefully end and they can stop having to deal with wonked up hormones.)

Might be fibroids or something. You might want to be a little insistent that they rule out things like uterine cancer, more because it's serious than because it's likely.

Any thought to trying an IUD like Skyla? The more localized hormones might have a prayer of actually lulling the ovaries to sleep, if it's just that your hormones have gotten more stubborn about being active.

And, most importantly, MUCH SYMPATHIES! Unexpected bleeding is really annoying! I hope that the doctor can figure out what's up and make it stop.
actorgrl04 16th-Jul-2018 01:14 am (UTC)
The doctor said if they can't find anything wrong, then we can discuss other forms, like an iud. I'm affraid of doing that because of the side effects and it sounds painful at first. But heard good things too, like less paiinful periods and shorter too. So, we'll see.

Weird thing is that it starts the same time ( and keeps starting earlier and earlier) and when I have a BM( sorry if too much TMI).

Thanks, really hope they can figure this out!
archangelbeth 16th-Jul-2018 05:38 am (UTC)
If you get an IUD, arrange for the appointment to be made (at the time of making the appointment) with a doctor who is certified to give a cervical anesthetic shot. I have had insertions both ways and the anesthetic shot is a very minor pinch, and then the cervix is so mellow.

My uterus tries to curl up like a nautilus, so the second insertion -- where the IUD was correctly placed -- made it very angry, but my cervix was just chillin' out. Very much worth it.

(I will not lie: the first insertion, without anesthetic, was unpleasant for a couple minutes; as my uterus fooled that doctor, I had a lot of cramping that first month, and then some really gnarly cramping when it finally tried to live in my cervix. The second insertion was... Extremely unpleasant, due to my weirdo uterus. However, the IUD apparently forms a channel through the right angle turn in my uterus, and therefore, all the prior really bad cramps I would have each period, apparently because blood and tissue would force its way through the crimped spot? They're gone. Sometimes I get minor twinges. It's a miracle, 'cause I'm using a Paragard, but if I'd known this would happen, I'd have done it a long time ago.)

If you're on HBC already, the side effects are... well, they're like any other HBC: roll the dice on the random side effects table, and then again after about 3 months to see what sticks. If you haven't had bad side effects on the pill, that's probably a good sign that a hormonal IUD wouldn't mess with you.

Having earlier and earlier "cycles" is definitely weird. My go-to would be thyroid hormones, of course, but hormones in general might be worth looking at intensively. The BM link doesn't surprise me, though, as the hormonal changes that start a bleed often affect the muscles in the intestines and help things along. Which... could suggest that there's a hormonal issue going, and if the ultrasound doesn't show anything, I'd say that you might want to bug the doctors about hormonal issues and/or things messing with... pituitary?

Fingers crossed!
This page was loaded Aug 21st 2018, 7:36 pm GMT.